MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Lot Number NGFA300123
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has returned for analysis.Upon receipt at our post market quality assurance laboratory, the nrg rf needle was visually inspected and found to have its distal tip broken and detached.The ptfe was also not visible near the fracture area.Next, the device passed the flushing test (pre and post decontamination).The device failed curve overlay test as the distal tip was missing and the curve standards were not met.From vhx images, the fracture at the joint area was observed.Additionally, the device passed the proximal outer diameter testing, which was under specifications.However, it was not possible to measure the distal outer diameter, since this section was missing from the device.The allegation was confirmed based on the product returned analysis and inspection.Based on all the available information, the cause of the reported damage on the device was likely attributed to a failure to follow instructions, as there was evident the distal tip was broken and detached from the device, possibly due to manual reshaping of the tip of the needle or possible excessive force was applied to the rf needle during shipping, unpackaging, or peri-procedurally, leading to a high stress concentration at the shaft shoulder ultimately causing deformation.We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
Reportable based on analysis completed on 19apr2025 it was reported an nrg transseptal needle was selected for use for an electrophysiology procedure to treat a case of atrial fibrillation (a fib).However, upon removal from the packaging it was noted that the needle had signs of damage/defectiveness and could therefore not be used.The procedure was initially halted and eventually completed successfully using a different device (same model).No patient complications reported.The product has returned for analysis.However, analysis revealed that the nrg needle tip was broken and fully detached.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22037063
Report Number2124215-2025-31550
Device Sequence Number18230381
Product Code DXF
UDI-Device Identifier00685447000204
UDI-Public00685447000204
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Lot NumberNGFA300123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown